Q. What medicines can be taken for severe itching and rash throughout the body?

Answered by
Dr. Kakkar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 03, 2017

Hello doctor,

I have itching and rash on my arms and legs for one week now. There was no itching before. I went to a dermatologist and got some medicines. However, the rash keeps spreading and since the last Thursday, I have fever constantly of 101 degrees. The rash has spread all over my arms and legs and has now spread to my face and neck. All tests for dengue, malaria, CBC, typhoid have been done. All normal except for low WBC. The medicines are mentioned in the list attached herewith. Doctor's notes are also attached. I cannot sleep because of extreme itching. Please help.

Dr. Kakkar

Dermatology HIV/AIDS Specialist Venereology
#

Hello,

Welcome to icliniq.com.

I went through the attachments (attachment removed to protect patient identity).

You seem to have acute urticaria or acute dermatitis.

I suggest you continue with tablet Mod Pan (Pantoprazole Sodium Sesquihydrate) 40 mg empty stomach. However, I would like to add tablet Zempred (Methylprednisolone) 16 mg once a day after breakfast for a week.

You may continue with tablet Xevor (Levocetirizine) 5 mg twice a day morning and evening.

Topically, you may apply a soothing lotion like calamine lotion frequently. Consult your specialist doctor, discuss with him or her and with their consent take the medicines.

Regards.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Thank you doctor,

Does urticaria or dermatitis cause high fever? How long do the rashes last? I am concerned because of the rash as it is still spreading after seven days.

Dr. Kakkar

Dermatology HIV/AIDS Specialist Venereology
#

Hello,

Welcome back to icliniq.com.

Urticaria or an acute eruption like this may be due to an underlying cause such as a viral infection or a drug reaction which explains fever.

  • Do you still have a fever? I would like you to upload your lab reports.

Treatment is only symptomatic like topical soothing lotions, oral antihistamines, and Paracetamol for fever.

For such widespread eruption, I would rather also give either oral steroids like Zempred (Methylprednisolone) for a week. Consult your specialist doctor, discuss with him or her and with their consent take the medicines.

Alternatively, there is an option of using topical steroid cream e.g. Tenovate cream (Clobetasol Topical) or Clop cream (Clobetasol Topical).

Regards.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why am I having severe itching beneath the belly and between thighs?

Query: Hi doctor,My problem is severe itching beneath the belly and between thighs. There are also marks. When I first consulted, the doctor prescribed Onabet cream. It did not go. The second time, another doctor prescribed Permethrin cream. It did not go. Later I consulted a doctor directly and he gave me...  Read Full »

My wife has urticaria. Please help.

Query: Hello doctor, My wife has been getting a rash which the doctor has termed as urticaria. What could have caused this? I feel she could be having a yeast intolerance. Please help.  Read Full »

Please suggest homeopathy medicine for urticaria.

Query: Hi doctor, I am a 30 year old male. Recently, I have been diagnosed with having urticaria (burning, itching sensations throughout the body from head to toe). It started out in an acute way but is turning out to be chronic. It has been more than two and a half months and I am still suffering from it...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.